Winter Storm, Westcentral Mountains
- When
- December 21, 1:00 PM MST to December 22, 1:00 AM MST
- Where
- Westcentral Mountains forecast zone
- Reported by
- COOP Observer
An upper low crossed from northwest to east central New Mexico while a surface low intensified over the Texas Panhandle. Moderate snowfall amounts generally ranged from 1 to 5 inches from the afternoon of the 21st into the morning of the 22nd.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
An upper low crossed from northwest to east central New Mexico while a surface low intensified over the Texas Panhandle. Moderate snowfall amounts generally ranged from 1 to 5 inches from the afternoon of the 21st into the morning of the 22nd. The snow was blown about by strong northerly winds which created drifts of 4 to 6 feet in mountainous areas. Visibilities in blowing snow were reduced to near zero at times, especially across the northeast plains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Dec 21, 3:05 AM MST, 9 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 AM MST FRI DEC 21 2007 .DISCUSSION... VERY ACTIVE WEATHER PATTERN SETTING UP OVER NEW MEXICO THROUGH THE NEW YEAR. FIRST STORM IS MOVING INTO THE WESTERN HALF OF THE CWA AS A PACIFIC COLD FRONT RACES EAST OUT OF ARIZONA. 09Z MSAS ANALYSIS ALSO SHOWS A 998MB LOW PRES CENTER DEVELOPING OVER SE CO WITH A COLD FRONT POISED OVER E CENTRAL CO. WATER VAPOR LOOP SHOWS THE UPPER WAVE OVER THE GREAT BASIN DIVING SE INTO SOUTHERN AZ WITH MID AND UPPER LEVEL MOISTURE SURGING NE OVER AZ/NM. A DRY SLOT IS EVIDENT OVER SOCA WITH A FEW LIGHTNING STRIKES ALONG ITS EASTERN PERIPHERY. RUC13 GUIDANCE SHOWS MOISTENING WILL CONTINUE OVER NW NM EARLY THIS MORNING WITH VALLEY RAIN AND MTN SNOW SHOWERS DEVELOPING BTWN NOW AND 700 AM. 00Z/06Z GUIDANCE IN GOOD AGREEMENT ON THE DETAILS OF THE SIGNIFICANT WINTER STORM EYEING NM. BANDED PRECIP WILL CONTINUE TO DEVELOP EASTWARD TOWARD THE CENTRAL VALLEYS LATE THIS MORNING INTO THIS AFTERNOON AS 500-300 DIV Q VECTORS BULLSEYE 700MB FRONTOGENESIS ALONG PACIFIC FRONTAL BOUNDARY. MEANWHILE...THE AFOREMENTIONED LOW PRES CENTER OVER SE CO WILL SAG SOUTH INTO NE NM THIS EVE PULLING THE HIGH PLAINS FRONT SOUTHWARD. UPPER LEVEL DIV THEN ACTS ON 850-700MB LAYER FRONTOGENESIS AND UPSLOPE FLOW OVER THE E PLAINS TO PROVIDE STRONG VERTICAL MOTION ALONG THE E SLOPES OF THE CENTRAL MOUNTAINS THIS EVE INTO EARLY SAT MORNING. SNOW WILL LINGER OVER THE SW MTNS ALLOWING POSSIBLE HIGHER ACCUMS IN THAT AREA. LIFTED INDICES NEAR -1C AND LAPSE RATES AROUND 7C/KM MAY SUPPORT THUNDER OVER THE SW ZONES THIS AFTERNOON. WINDY CONDITIONS WILL DEVELOP BEHIND THE FRONTAL ZONE OVER THE E PLAINS WITH BLOWING AND DRIFTING SNOWFALL LIKLEY TONIGHT. WOULD NOT BE SURPRISED TO HEAR OF NEAR BLIZZARD CONDITIONS ALONG THE LAS VEGAS TO CLAYTON CORRIDOR OVERNIGHT AS 700MB WINDS AVERAGE 35-50 KNOTS SATURDAY MORNING. SYSTEM THEN EXITS THE SE PLAINS SATURDAY AFT WITH VERY COLD TEMPS IN ITS WAKE FOR SUN MORNING. WILL RAISE WATCHES TO WARNINGS FOR THE UPPER GILA REGION AND SOUTERN EXTENT OF WESTERN MTNS AS WELL AS THE NE PLAINS AND ESTANCIA VALLEY. EXPECT WINTER WEATHER ADVISORIES FOR NW PLATEAU...ABQ METRO AREA AND SOCORRO SOUTHEASTWARD THROUGH THE SOUTHERN MTNS AND THE SE PLAINS. SEE WINTER HIGHLIGHTS IN WSWABQ FOR DETAILS ON SNOW AMOUNTS. NEXT SYSTEM MOVES IN QUICKLY OVER THE NE CORNER OF THE STATE SUN NIGHT HOWEVER CONTINENTAL ORIGIN SUGGESTS DRIER PASSAGE WITH HIGH SNOW RATIOS WITH ANY SNOWFALL. A BRIEF BREAK DEVELOPS MONDAY BEFORE A NW PACIFIC ORIGIN SYSTEM MOVES SE ACROSS THE CENTRAL ROCKIES. VERY COLD 700MB TEMPS WILL SUPPORT HIGH SNOW RATIOS AND POSSIBLE SIGNIFICANT ACCUMS ONCE AGAIN OVER THE NORTHERN MTNS. THIS PATTERN WILL CONTINUE WITH ANOTHER POSSIBLE SIGNIFICANT WINTER STORM OVER THE STATE THURSDAY INTO FRIDAY. GUYER && .AVIATION... SNOW SHOWERS WILL EXPAND SOUTHEASTWARD ACROSS THE REGION TODAY AND TONIGHT RESULTING IN WIDESPREAD MOUNTAIN OBSCURATIONS. MVFR CIGS AND VSBYS AND OCCASIONAL IFR CONDITIONS WILL DEVELOP AT FMN AND GUP THIS MORNING...AT SAF AND ABQ THIS AFTERNOON...AT LVS AND TCC TONIGHT AND POSSIBLY ROW LATE TONIGHT. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 37 16 34 12 / 50 20 0 0 GALLUP.......................... 37 10 33 3 / 60 30 0 0 GRANTS.......................... 40 15 35 7 / 60 60 5 0 GLENWOOD........................ 48 25 42 22 / 50 40 0 0 CHAMA........................... 33 8 28 -9 / 90 50 20 0 LOS ALAMOS...................... 42 14 32 5 / 60 60 10 0 RED RIVER....................... 35 9 19 -2 / 60 70 20 0 TAOS............................ 39 11 30 0 / 50 60 20 0 SANTA FE........................ 40 18 30 10 / 60 70 20 0 SANTA FE AIRPORT................ 42 21 32 12 / 50 70 10 0 ESPANOLA........................ 43 24 36 16 / 40 60 10 0 ALBUQUERQUE HEIGHTS............. 44 27 38 21 / 50 70 10 0 ALBUQUERQUE VALLEY.............. 45 24 40 16 / 50 70 10 0 ALBUQUERQUE FOOTHILLS........... 42 21 36 19 / 60 80 10 0 ALBUQUERQUE WEST MESA........... 45 23 39 19 / 60 70 10 0 SOCORRO......................... 50 28 43 20 / 40 60 5 0 SANDIA PARK/CEDAR CREST......... 40 16 32 10 / 60 80 10 0 MORIARTY/ESTANCIA............... 44 24 35 18 / 50 70 20 0 CARRIZOZO....................... 52 33 42 19 / 20 50 10 0 RUIDOSO......................... 50 24 31 15 / 30 60 10 0 RATON........................... 43 16 31 9 / 50 90 20 0 LAS VEGAS....................... 44 17 32 14 / 30 90 40 0 ROY............................. 53 19 32 11 / 10 80 30 0 CLAYTON......................... 52 22 31 12 / 10 90 30 0 SANTA ROSA...................... 57 27 38 16 / 10 70 40 0 TUCUMCARI....................... 57 27 38 16 / 5 70 50 0 FORT SUMNER..................... 59 28 40 17 / 5 70 50 0 CLOVIS.......................... 60 29 39 19 / 5 60 60 0 PORTALES........................ 61 29 39 17 / 5 60 60 0 ROSWELL......................... 61 31 40 20 / 5 30 20 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON TODAY TO 6 PM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ003-010-011. WINTER STORM WARNING FROM 6 AM THIS MORNING TO 6 PM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ002-004-005. WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 AM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ001. WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ006-007-012-013. WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ009-015. WINTER STORM WARNING FROM NOON TODAY TO 6 AM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ008-014. WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MST SATURDAY FOR THE FOLLOWING ZONES...NMZ016>021-026. && GUYER/19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MST FRI DEC 21 2007 NMZ001>021-026-221300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 555 AM MST FRI DEC 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES ARE IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY. PLEASE SEE THE WINTER WEATHER MESSAGE FOR DETAILED INFORMATION ON SNOW AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES WILL CONTINUE THROUGH SATURDAY AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE POSSIBLE ONCE AGAIN CHRISTMAS DAY. ANOTHER STRONG WINTER STORM MAY MOVE ACROSS THE STATE THURSDAY WITH ANOTHER ROUND OF SIGNIFICANT SNOWFALL ACCUMULATIONS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. GUYER
13 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63914, 63915, 63866, 63867, 63868, 63869, 63916, 63917, 63919, 63920, 63921, 63922, 63923.